Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 48, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at May 20, 2020, 5:50 AM CDT for Clay County, Richland County, Illinois. It took effect at May 20, 2020, 7:00 AM CDT. It was in force for 63 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2020, 5:50 AM CDT (10:50 UTC)
- In effect from
- May 20, 2020, 7:00 AM CDT
- Expired
- May 22, 2020, 9:42 PM CDT
- In force
- 63 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 19.08 ft at May 21, 2020, 11:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
818
WGUS43 KILX 201050
FLWILX
Flood Warning
National Weather Service Lincoln IL
550 AM CDT Wed May 20 2020
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.After river levels had been decreasing, a slow rise began once
again after midnight. Minor flooding will develop this morning, and
linger into Thursday.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-210049-
/O.NEW.KILX.FL.W.0048.200520T1200Z-200522T0000Z/
/CLAI2.1.ER.200520T1200Z.200521T0000Z.200521T1800Z.NO/
550 AM CDT Wed May 20 2020
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River below Clay City.
* From this morning until Thursday evening.
* At 445 AM Wednesday the stage was 17.9 feet.
* Flood stage is 18 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 18.4 feet by this evening. The river will fall below
flood stage by tomorrow afternoon.
* Impact...At 18.5 feet, Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 7 AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 17.9 Wed 5 AM 18.2 17.6 17.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Geelhart5 follow-up statements
745
WGUS83 KILX 210201
FLSILX
Flood Statement
National Weather Service Lincoln IL
901 PM CDT Wed May 20 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-211600-
/O.EXT.KILX.FL.W.0048.000000T0000Z-200523T0200Z/
/CLAI2.1.ER.200520T1045Z.200521T0600Z.200522T2000Z.NO/
901 PM CDT Wed May 20 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Friday evening.
* At 845 PM Wednesday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by
early tomorrow morning. The river will fall below flood stage
Friday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 18.7 Wed 9 PM 18.9 18.4 17.4
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
25019
WGUS83 KILX 211447
FLSILX
Flood Statement
National Weather Service Lincoln IL
947 AM CDT Thu May 21 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-220447-
/O.EXT.KILX.FL.W.0048.000000T0000Z-200523T0900Z/
/CLAI2.1.ER.200520T1045Z.200521T1800Z.200523T0300Z.NO/
947 AM CDT Thu May 21 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until late Friday night.
* At 845 AM Thursday the stage was 19.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.1 feet by this
evening. The river will fall below flood stage tomorrow evening.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south
of Wynoose.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 19.1 Thu 9 AM 18.7 17.4 14.3
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
baker851
WGUS83 KILX 220129
FLSILX
Flood Statement
National Weather Service Lincoln IL
829 PM CDT Thu May 21 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-221528-
/O.EXT.KILX.FL.W.0048.000000T0000Z-200523T1000Z/
/CLAI2.1.ER.200520T1045Z.200521T1600Z.200523T0400Z.NO/
829 PM CDT Thu May 21 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until late Friday night.
* At 745 PM Thursday the stage was 19 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will hold near 19 feet through early
tomorrow morning. The river will fall below flood stage
tomorrow evening.
* Impact...At 19 feet...2600E Road begins to flood 1.5 miles south
of Wynoose.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 19.0 Thu 8 PM 18.8 17.5 14.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
07925
WGUS83 KILX 221420
FLSILX
Flood Statement
National Weather Service Lincoln IL
920 AM CDT Fri May 22 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-230419-
/O.CON.KILX.FL.W.0048.000000T0000Z-200523T1000Z/
/CLAI2.1.ER.200520T1045Z.200521T1600Z.200523T0400Z.NO/
920 AM CDT Fri May 22 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until late tonight.
* At 845 AM Friday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 18.7 Fri 9 AM 17.5 14.7 11.9
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Ousley269
WGUS83 KILX 230242
FLSILX
Flood Statement
National Weather Service Lincoln IL
942 PM CDT Fri May 22 2020
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC025-159-230312-
/O.CAN.KILX.FL.W.0048.000000T0000Z-200523T1000Z/
/CLAI2.1.ER.200520T1045Z.200521T1600Z.200523T0030Z.NO/
942 PM CDT Fri May 22 2020
The Flood Warning is cancelled for
The Little Wabash River below Clay City.
* At 845 PM Friday the stage was 17.9 feet.
* Flood stage is 18 feet.
* Fell below flood stage at 815 PM Friday.
* Forecast...The river will continue to fall to 14.7 feet by Sunday
morning.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 17.9 Fri 9 PM 17.5 14.7 11.9
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
07What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 20, 2:50 AM CDT, 3 hours earlier.
Area forecast discussion, May 20, 2:50 AM CDT, 3 hours before
Area Forecast Discussion National Weather Service Lincoln IL 250 AM CDT Wed May 20 2020 .SYNOPSIS... Issued at 250 AM CDT Wed May 20 2020 Cloudy skies and easterly breezes will keep temperatures a few degrees below normal today. While most of the area will remain dry, a few sprinkles or isolated showers are possible. Dry weather is expected for tonight and Thursday. Temperatures will warm to seasonable levels by the end of the week. && .SHORT TERM...(Today and tonight) ISSUED AT 250 AM CDT Wed May 20 2020 Latest water vapor imagery shows the cutoff upper low that has dominated our weather pattern this week, spinning over SE TN, with its large circulation affecting much of the eastern third of the country. At the surface, pressure gradient between 1030 mb high over the northeast US and 995 mb low over the central Rockies will combine to produce brisk east winds locally today. With a large low cloud shield in place north of the upper low, any sunshine should be brief and would expect highs similar to those observed yesterday, mainly in the mid 60s. Though if some breaks allow an hour or so of sun these areas could reach the lower 70s (what we saw in eastern IL yesterday). Cyclonic flow will still be in place providing weak lift, but the persistent easterly flow will advect somewhat drier air below 900 mb. So while a few sprinkles or light showers can't be ruled out, coverage will be lower than yesterday and too low to include in the forecast. Cloud cover is expected to remain tonight as a subsidence inversion strengthens above 900 mb, limiting diurnal ranges with lows in the mid 50s. && .LONG TERM...(Thursday through Tuesday) ISSUED AT 250 AM CDT Wed May 20 2020 Thursday into Friday, upper ridge over the northern Great Lakes shifts east, allowing the closed low to lift back north through KY Thursday, and into IN/OH Friday. System continues to fill so overall low impact besides keeping mostly cloudy skies around, with an outside chance for a sprinkle/shower Thursday especially over eastern IL. Trended highs towards coolest guidance Thursday still in the 60s, given expected overcast conditions. By Friday afternoon, lead shortwave energy off a western US longwave trof, pushes into the Plains and upper Midwest. Expect most of the active weather to remain off to our west during the day with chance pops overnight as the shortwave passes off to the northwest. Blended forecast highs in the mid 70s on Friday may be on the optimistic side with mostly cloudy skies and light southeast to south low level flow. After this, we appear to stay in solid southwest low/mid level flow through the holiday weekend. This will result in more summerlike temperatures as a Plains thermal ridge builds northeast, possibly bringing this year's warmest highs on Sunday in the mid 80s. With the active southwest flow several shortwaves off the western trof will result in daily thunderstorm chances Sat- Tue, though at this range details on timing/coverage are low so prefer to keep chance pops for much of this period. Stronger mid/upper level winds stay farther west over the Plains through the weekend, suggesting an organized severe threat should be low, but not out of the question with moderate instability and potential MCVs off more robust activity to the west. 00z models have converged on a cold front in the area Monday and have limited highest (likely) pops to Monday afternoon. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1154 PM CDT Tue May 19 2020 Low level cyclonic flow will continue to dominate the next 24 hours, as a surface low pressure lingers just south of the Ohio Valley. Northeast to east winds will prevail through the period along with primarily IFR or low MVFR ceilings. Some high res guidance are showing clouds scattering out Wed evening, but that seems too optimistic based on the expected synoptic flows that will remain in place. We will maintain a more pessimistic ceiling forecast until the surface low finally shifts farther east of the area. Light drizzle seems to have ended for the most part, and have left off any precipitation from the 06z TAFs. Precip chances will remain low tomorrow, but not zero, with sprinkles still possible. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...25 SHORT TERM...25 LONG TERM...25 AVIATION...Shimon
Hazardous weather outlook, May 20, 3:25 AM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 325 AM CDT Wed May 20 2020 ILZ027>031-036-037-040-041-047>050-210830- Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 325 AM CDT Wed May 20 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Minor river flooding will continue on most of the Sangamon, Spoon, and La Moine Rivers. Moderate river flooding will continue on the Illinois and Mackinaw Rivers, and on the Sangamon River at Chandlerville and Oakford. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Moderate river flooding will continue on the Illinois River through the period, with major flooding forecast at Henry and Havana later this week. Moderate river flooding is forecast for the Sangamon River at Chandlerville and Oakford. Minor river flooding will continue on the Sangamon, Spoon, and La Moine Rivers. Scattered thunderstorms are possible Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-051>057-061-062-210830- Champaign-Christian-Coles-Cumberland-De Witt-Douglas-Edgar-Logan- Macon-McLean-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 325 AM CDT Wed May 20 2020 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... Minor river flooding will continue along much of the Sangamon River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Minor river flooding will continue along much of the Sangamon River for the next few days. Scattered thunderstorms are possible Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ063-066>068-071>073-210830- Clark-Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 325 AM CDT Wed May 20 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Minor flooding on the Embarras River at Lawrenceville will continue. Minor flooding on the Wabash River will continue downstream from Terre Haute. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Minor flooding on the Embarras River at Lawrenceville will continue through the week. Minor flooding on the Wabash River will continue downstream from Terre Haute through the week. Scattered thunderstorms are possible Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 25
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.